Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 23, 2021, 10:14 PM CDT for Blaine County, Logan County, Loup County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2021, 10:14 PM CDT (03:14 UTC)
- Expired
- May 23, 2021, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Logan County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 58 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
225
WWUS83 KLBF 240314
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1014 PM CDT Sun May 23 2021
NEZ025>027-037-038-240400-
Loup NE-Custer NE-Thomas NE-Blaine NE-Logan NE-
1014 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP...SOUTHEASTERN
LOGAN...NORTHWESTERN CUSTER...BLAINE AND EASTERN THOMAS COUNTIES
UNTIL 1100 PM CDT...
At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Brewster to 7 miles south
of Dunning to 6 miles southeast of Gandy. Movement was east at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Stapleton, Brewster, Arnold, Merna, Anselmo, Dunning, Halsey, Gandy,
Purdum, Victoria Springs State Recreation Area, Lillian, Logan,
Milburn, Milburn Diversion Dam State Wildlife Management Area, Fox
Bayou, Almeria Meadow State Wildlife Management Area, Walworth,
Hawley Flats, Shanklin Bluff and Tarboz Lake.
This includes the following highways...
Highway 183 between mile markers 137 and 147.
Highway 2 between mile markers 223 and 270.
Highway 92 between mile markers 223 and 273.
Highway 83 between mile markers 107 and 121.
LAT...LON 4208 9933 4168 9952 4140 9982 4141 10069
4171 10039 4208 10032
TIME...MOT...LOC 0313Z 271DEG 25KT 4209 9997 4172 10009 4143 10034
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 23, 6:20 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 23, 6:20 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 620 PM CDT Sun May 23 2021 .SHORT TERM...(This evening through Monday night) Issued at 205 PM CDT Sun May 23 2021 Deep southerly flow continues across wrn and ncntl Nebraska this afternoon. A Pacific cold front has cleared the Colorado front range and the Laramie Ranges triggering thunderstorm activity which will carry east into wrn Nebraska this evening. There is also a small zone of warm air advection across sern Colorado triggering storms south of Pueblo Colorado. The storm activity across ern WY and Colo should grow upscale into the deep moisture across wrn Nebraska this evening producing at least scattered storms and a solid line of storms appears likely north of Interstate 80. A couple of hindrances may limit the magnitude of the severe weather across wrn Nebraska tonight. Winds aloft, although very strong, are unidirectional supporting storm splitting and the warm air advection ahead of the Pacific cold front appears limited to sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model suggests the shear is too strong to sustain supercells. On the other hand, the RAP shows two distinct meso circulations forming across swrn Nebraska and swrn SD which could maintain severe storm evolution. These circulations are being fed by strong moist low level winds below 700mb. There is also a well defined h700mb dry slot or intrusion associated with the storms moving east through wrn Nebraska and this should produce a cold pool and enhance wind damage potential. So there are competing forces both in favor or in disfavor for severe storm development. The severe weather forecast follows the SPC which, given the strong backing low level winds this evening, all modes of severe weather, including tornadoes are possible. The POP forecast leans on the short term model blend for likely to definite pops tonight generally along and west of highway 83. East of highway 83, chance POPs are in place. Some models like the ECM and SREF weaken the storm activity quickly while other models like the HREF and NAM maintain storm activity throughout ncntl Nebraska. WPC suggested up to 1 inch of QPF tonight which locally, could result in a few 2 inch totals. This is in line with the HRRR which suggests a few HP storms which could produce a quick 1 to 1 and 1/2 inches of rainfall followed by additional rainfall from weaker storm activity. All of this storm activity should be east of ncntl Nebraska by 12z Monday with just and isolated shower chance in the morning. SPC has hung a marginal severe weather risk Monday afternoon and evening across parts of swrn and ncntl Nebraska. This is the result of the front hanging up across cntl Nebraska. A check on the RAP model shows this front stationary late Monday but winds at the lower levels are not backed. Thus the best severe weather potential would appear to be just to the east of the front as suggested by the SPC. For these reasons, just a slight chance of thunderstorms are in place across parts of swrn and ncntl Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun May 23 2021 An excellent opportunity for severe weather may present itself Wednesday afternoon and Wednesday night. The NAM shows a warm front lifting north through wrn Nebraska during the afternoon and the GFS and NAM show westerly winds h500mb increasing to 40 to 50 kts. The NAM shows some sort of convective complex developing across nwrn Nebraska by 00z which will likely move east and grow upscale. Chance to likely POPs are in place Wednesday afternoon and Wednesday night. Thunderstorms chances are in place next Saturday. The potential for severe weather is uncertain given the distance time away from this rain event. The rest of the forecast is generally dry. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun May 23 2021 Multiple aviation weather concerns exist during the forecast period, including severe thunderstorms, strong surface winds, and low ceilings. A line of strong to severe storms will cross the region this evening into tonight, which will be capable of very large hail and damaging winds with gusts exceeding 50 kts. Ahead of these storms, south/southeast winds will continue to gust around 30 kts. In the storms wake, surface winds will lighten but stratus clouds set in, especially in southwest Neb (KLBF). Expect MVFR to locally IFR ceilings early morning, but should return to VFR after daybreak. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, May 23, 2:31 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 231 PM CDT Sun May 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-241945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an Enhanced Risk for severe thunderstorms to develop in the Panhandle and northwest Nebraska this evening. Additionally, there is a Slight Risk for the rest of the Sandhills and southwest Nebraska. This means the conditions are favorable for storms to turn severe in both areas. The main impacts are expected to be strong winds, hail, and heavy rain. There is a chance for an isolated tornado as well, with the greatest possibility in the Panhandle. Storms are expected to begin in the Panhandle, and move east through the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible Wednesday afternoon into the evening. However, the potential severe impacts are currently unknown. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 23, 9:39 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
939 PM CDT Sun May 23 2021
NEZ057>059-240330-
Perkins NE-Lincoln NE-Keith NE-
939 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS...SOUTHEASTERN
KEITH...LINCOLN...SOUTHWESTERN LOGAN AND SOUTHWESTERN MCPHERSON
COUNTIES UNTIL 1030 PM CDT/930 PM MDT/...
At 938 PM CDT/838 PM MDT/, Doppler radar was tracking strong
thunderstorms extending from near Ringgold to near Elsie. Movement
was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
North Platte, Sutherland, Hershey, Paxton, Wallace, Maxwell, Madrid,
Elsie, Dickens, Sarben, Sutherland Reservoir State Recreation Area,
Lake Maloney State Recreation Area, North Platte Airport, Keith,
Grainton, Coker, O'Fallons, Birdwood and Somerset.
This includes the following highways...
Highway 61 between mile markers 54 and 62.
Highway 97 between mile markers 1 and 17.
Interstate 80 in Nebraska between mile markers 144 and 190.
Highway 83 between mile markers 59 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern and west central Nebraska.
LAT...LON 4070 10177 4140 10113 4139 10024 4137 10024
4070 10083
TIME...MOT...LOC 0238Z 254DEG 24KT 4137 10076 4074 10137
SnivelySpecial weather statement, May 23, 9:56 PM CDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 956 PM CDT Sun May 23 2021 NEZ070-240330- Hayes NE- 956 PM CDT Sun May 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR HAYES COUNTY UNTIL 1030 PM CDT... At 956 PM CDT, Doppler radar was tracking strong thunderstorms extending from Wallace to near Palisade. Movement was east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Hayes Center, Hamlet, Marengo and Hayes Center State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southwestern Nebraska. LAT...LON 4070 10126 4070 10078 4035 10078 4035 10123 TIME...MOT...LOC 0256Z 272DEG 34KT 4067 10115 4037 10107 Snively
Special weather statement, May 23, 10:02 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
1002 PM CDT Sun May 23 2021
NEZ005>010-240345-
Brown NE-Eastern Cherry NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1002 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...ROCK...
BROWN...NORTHWESTERN HOLT...KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES
UNTIL 1045 PM CDT...
At 1002 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wewela to near Ainsworth to 9 miles
southeast of Elsmere. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Ainsworth, Bassett, Springview, Stuart, Long Pine, Newport, Rose,
Burton, Hofeld Lake, Raven, Bobcat State Wildlife Management Area,
Twin Lakes State Wildlife Management Area, Willow Lake State Wildlife
Management Area, Thomas Creek State Wildlife Management Area, Duff,
Mariaville, Pine Glen State Wildlife Refuge, Antelope Peak, Mills and
Brocksburg.
This includes the following highways...
Highway 183 between mile markers 150 and 225.
Highway 20 between mile markers 239 and 283.
Highway 12 between mile markers 36 and 90.
LAT...LON 4295 9910 4236 9906 4210 9930 4210 10019
4250 9993 4300 9997 4300 9965
TIME...MOT...LOC 0302Z 271DEG 34KT 4297 9982 4252 9978 4209 10001
ButtlerLocal storm report, May 23, 10:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HEAVY RAIN SUTHERLAND 41.16N 101.13W
05/23/2021 E1.00 INCH LINCOLN NE PUBLIC
ESTIMATED 1 INCH RAINFALL IN 15 MINUTES
&&
RLAMBLocal storm report, May 23, 10:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 3 NW GRANT 40.88N 101.77W
05/23/2021 E2.50 INCH PERKINS NE FIRE DEPT/RESCUE
ESTIMATED 2 TO 3 INCHES OF RAIN VIA SPOTTER
&&
SNIVELYSpecial weather statement, May 23, 10:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1014 PM CDT Sun May 23 2021
NEZ025>027-037-038-240400-
Loup NE-Custer NE-Thomas NE-Blaine NE-Logan NE-
1014 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP...SOUTHEASTERN
LOGAN...NORTHWESTERN CUSTER...BLAINE AND EASTERN THOMAS COUNTIES
UNTIL 1100 PM CDT...
At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Brewster to 7 miles south
of Dunning to 6 miles southeast of Gandy. Movement was east at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Stapleton, Brewster, Arnold, Merna, Anselmo, Dunning, Halsey, Gandy,
Purdum, Victoria Springs State Recreation Area, Lillian, Logan,
Milburn, Milburn Diversion Dam State Wildlife Management Area, Fox
Bayou, Almeria Meadow State Wildlife Management Area, Walworth,
Hawley Flats, Shanklin Bluff and Tarboz Lake.
This includes the following highways...
Highway 183 between mile markers 137 and 147.
Highway 2 between mile markers 223 and 270.
Highway 92 between mile markers 223 and 273.
Highway 83 between mile markers 107 and 121.
LAT...LON 4208 9933 4168 9952 4140 9982 4141 10069
4171 10039 4208 10032
TIME...MOT...LOC 0313Z 271DEG 25KT 4209 9997 4172 10009 4143 10034
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 45 min |
| May 23, 7:04 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 23, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 42 min |
| May 23, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 49 min |
| May 23, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 51 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 63 min |
| May 23, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| May 23, 8:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| May 23, 8:28 PM CDT | Areal Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 8:30 PM CDT | Special Weather Statement | LBF | McPherson | 45 min |
| May 23, 8:47 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 23, 8:54 PM CDT | Special Weather Statement | LBF | Thomas | 51 min |
| May 23, 8:59 PM CDT | Special Weather Statement | LBF | Perkins | 46 min |
| May 23, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 49 min |
| May 23, 9:14 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| May 23, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 43 min |
| May 23, 9:29 PM CDT | Special Weather Statement | LBF | Blaine, Logan | 46 min |
| May 23, 9:36 PM CDT | Flash Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 9:39 PM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| May 23, 9:56 PM CDT | Special Weather Statement | LBF | Hayes | 34 min |
| May 23, 10:02 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 43 min |
| May 23, 10:19 PM CDT | Special Weather Statement | LBF | Frontier | 41 min |
| May 23, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| May 23, 10:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| May 23, 10:43 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 47 min |
| May 23, 10:50 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 40 min |
| May 23, 11:14 PM CDT | Special Weather Statement | LBF | Custer, Frontier | 46 min |
| May 23, 11:36 PM CDT | Special Weather Statement | LBF | Garfield, Loup | 39 min |
| May 23, 11:59 PM CDT | Special Weather Statement | LBF | Dawson | 31 min |
| May 24, 12:13 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 47 min |
| May 24, 6:18 PM CDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.